Texas, 2006Hail and Damaging Winds in Texas, April 28, 2006
April 28, 2006 · NWS SJT · 37 events in 13 counties and zones
32 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 28, 5:59 AM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 28, 5:59 AM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
659 AM CDT FRI APR 28 2006
.AVIATION...
LOW-LEVEL MOISTURE WILL CONTINUE TO FLOW INTO WEST CENTRAL TEXAS
TODAY. A SURFACE DRYLINE...CURRENTLY EXTENDING FROM CARLSBAD NEW
MEXICO SOUTH INTO THE DAVIS MOUNTAINS...WILL SLOWLY MOVE EAST
ACROSS WEST CENTRAL TEXAS TODAY. BEGINNING AROUND NOON TODAY AND
CONTINUING UNTIL LATE EVENING THUNDERSTORMS WILL DEVELOP ALONG AND
NEAR THIS DRYLINE. WE ANTICIPATE MANY OF THESE THUNDERSTORMS WILL
BECOME SEVERE AND PRODUCE LARGE HAIL...DAMAGING WINDS NEAR 60
KNOTS...AND A FEW TORNADOES.
OTHERWISE...EXPECT MVFR CEILINGS TO CONTINUE ACROSS WEST CENTRAL TEXAS
THROUGH AROUND MIDNIGHT TONIGHT. THEN...VFR CONDITIONS WILL BEGIN
TO RETURN TO WEST CENTRAL TEXAS AS ANOTHER COLD FRONT PUSHES EAST
ACROSS WEST CENTRAL TEXAS.
23/HUBER
&&
.PREV DISCUSSION... (ISSUED 300 AM CDT FRI APR 28 2006)
SHORT TERM...
LATEST WV LOOP SHOWS AN UPPER LOW OVER SOUTHERN AZ AND AN UPPER
LOW DIGGING SOUTH OVER THE NORTHERN PLAINS. A STRONG LLJ IS
SITUATED OVER SW TEXAS EARLY THIS MORNING WITH ASSOCIATED
CONVECTION ONGOING EAST OF THE BIG BEND REGION DRIFTING NORTHEAST.
THE UPPER LOW OVER THE THE SW UNITED STATES WILL CONTINUE TO TRACK
EAST TODAY AND WILL BEGIN TO MERGE WITH THE UPPER LOW OVER THE
NORTHERN PLAINS WHICH WILL CONTINUE TO DIG SOUTH.
AS NOTED ON THE LATEST SPC DAY1...A SERIOUS SCENARIO IS SHAPING UP
OVER WEST CENTRAL TEXAS FOR THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
BY THIS AFTERNOON THUNDERSTORMS ARE EXPECTED TO FORM ALONG A DRY
LINE WEST OF THE FORECAST AREA AIDED BY GOOD AFTERNOON HEATING AND
ABUNDANT MOISTURE STREAMING INTO THE AREA AHEAD OF THE APPROACHING
UPPER LOW. A COLD FRONT MOVING SOUTH THROUGH THE TEXAS PANHANDLE
WILL HAVE MOVED INTO THE BIG COUNTRY BY LATER THIS EVENING. GIVEN
GOOD INSTABILITY AND VERTICAL SHEAR...DEVELOPING THUNDERSTORMS
WILL QUICKLY INTENSIFY INTO SUPER-CELLS WITH VERY LARGE HAIL AND
DAMAGING WINDS. THIS ENVIRONMENT WILL ALSO BE FAVORABLE FOR THE
DEVELOPMENT OF ISOLATED TORNADOES. DURING THE EVENING HOURS
THUNDERSTORM ACTIVITY WILL MERGE INTO A SQUALL LINE THAT WILL MOVE
WEST TO EAST ACROSS WEST CENTRAL TEXAS.
BY SATURDAY MORNING A BROAD UPPER LOW WILL BE CENTERED OVER THE CENTRAL
PLAINS WITH ASSOCIATED CONVECTIVE ACTIVITY HAVING MOVED INTO EAST
TEXAS.
LONG TERM...
THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
WEDNESDAY AND THURSDAY NEXT WEEK AS A COLD FRONT AFFECTS THE AREA.
MAX-MIN TEMPERATURES WILL REMAIN NEARLY SEASONAL THROUGH THE EXTENDED.
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
23/HUBER
Hazardous weather outlook, Apr 28, 4:06 AM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
506 AM CDT FRI APR 28 2006
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
506 AM CDT FRI APR 28 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
AN EXCEPTIONALLY STRONG UPPER-LEVEL DISTURBANCE WILL PRODUCE THUNDERSTORMS
ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. THIS UPPER-LEVEL
DISTURBANCE WILL PUSH A SURFACE DRYLINE SLOWLY EAST ACROSS WEST CENTRAL
TEXAS TODAY. THUNDERSTORMS WILL FORM ALONG OR NEAR THIS DRYLINE.
EXPECT MANY THUNDERSTORMS TO EXCEED SEVERE LIMITS TODAY AND
TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS. HOWEVER...A FEW TORNADOES ARE POSSIBLE LATER THIS
AFTERNOON AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
EXPECT SPOTTER ACTIVATION TODAY AND TONIGHT.
23/HUBER
Hail, Runnels
- When
- April 28, 10:30 AM CST
- Where
- Runnels County, Winters
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.967, -99.950
Thunderstorm Wind, Crockett
- When
- April 28, 2:30 PM CST
- Where
- Crockett County, 26 mi S of Ozona
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.317, -101.200
Numerous large tree limbs were ripped off.
Hail, Sutton
- When
- April 28, 3:07 PM CST
- Where
- Sutton County, 10 mi S of Sonora
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.417, -100.633
Hail, Sutton
- When
- April 28, 3:10 PM CST
- Where
- Sutton County, 2 mi SW of Sonora
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.550, -100.650
Hail, Nolan
- When
- April 28, 3:11 PM CST
- Where
- Nolan County, 1 mi SSE of Champion
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.350, -100.617
Hail, Nolan
- When
- April 28, 3:12 PM CST
- Where
- Nolan County, 2 mi WSW of Roscoe
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.417, -100.567
Hail, Taylor
- When
- April 28, 3:35 PM CST
- Where
- Taylor County, 5 mi W of Merkel
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.467, -100.100
Hail, Jones
- When
- April 28, 3:45 PM CST
- Where
- Jones County, 4 mi WSW of Stith
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.533, -100.000
Hail, Jones
- When
- April 28, 3:58 PM CST
- Where
- Jones County, Stith
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.550, -99.933
Hail, Sutton
- When
- April 28, 4:15 PM CST
- Where
- Sutton County, 25 mi E of Sonora
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.567, -100.217
Hail, Jones
- When
- April 28, 4:15 PM CST
- Where
- Jones County, 4 mi SSE of Anson
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.700, -99.850
Hail, Taylor
- When
- April 28, 4:28 PM CST
- Where
- Taylor County, 10 mi SW of Merkel
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.367, -100.133
Hail, Jones
- When
- April 28, 4:38 PM CST
- Where
- Jones County, 5 mi SE of Avoca
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.817, -99.650
Hail, Menard
- When
- April 28, 4:50 PM CST
- Where
- Menard County, 15 mi SE of Ft McKavett
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.683, -99.917
Hail, Taylor
- When
- April 28, 5:08 PM CST
- Where
- Taylor County, 2 mi S of Trent
- Measured
- 0.75 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.450, -100.133
Hail, Menard
- When
- April 28, 5:12 PM CST
- Where
- Menard County, 10 mi S of Menard
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.767, -99.783
Hail, Jones
- When
- April 28, 5:14 PM CST
- Where
- Jones County, 3 mi N of Hawley
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.667, -99.833
Hail, Coke
- When
- April 28, 5:15 PM CST
- Where
- Coke County, Robert Lee
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.900, -100.483
Windows broken throughout Robert Lee due to hail.
Hail, Coke
- When
- April 28, 5:30 PM CST
- Where
- Coke County, 2 mi NNE of Bronte
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.917, -100.283
Hail, Kimble
- When
- April 28, 5:30 PM CST
- Where
- Kimble County, Telegraph
- Measured
- 1.25 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 30.333, -99.900
Thunderstorm Wind, Shackelford
- When
- April 28, 5:45 PM CST
- Where
- Shackelford County, 8 mi W of Albany
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.733, -99.433
Hail, Shackelford
- When
- April 28, 5:45 PM CST
- Where
- Shackelford County, 8 mi W of Albany
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.733, -99.433
Hail, Runnels
- When
- April 28, 5:49 PM CST
- Where
- Runnels County, Wingate
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.050, -100.117
Thunderstorm Wind, Runnels
- When
- April 28, 5:50 PM CST
- Where
- Runnels County, 5 mi W of Winters
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.967, -100.033
Wind gust was from the rear flank downdraft.
Hail, Taylor
- When
- April 28, 5:55 PM CST
- Where
- Taylor County, Bradshaw
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.100, -99.900
Hail, Taylor
- When
- April 28, 5:57 PM CST
- Where
- Taylor County, 6 mi W of Bradshaw
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.100, -100.000
Thunderstorm Wind, Menard
- When
- April 28, 6:00 PM CST
- Where
- Menard County, Hext
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 30.867, -99.533
Hail, Kimble
- When
- April 28, 6:22 PM CST
- Where
- Kimble County, 12 mi SE of Segovia
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -99.517
Golfball size hail at the intersection of Interstate 10 and highway 290.
Hail, Callahan
- When
- April 28, 6:38 PM CST
- Where
- Callahan County, 10 mi S of Clyde
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.250, -99.500
Hail, Irion
- When
- April 28, 7:30 PM CST
- Where
- Irion County, 12 mi N of Barnhart
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.300, -101.183
Hail, Tom Green
- When
- April 28, 8:07 PM CST
- Where
- Tom Green County, 4 mi W of San Angelo
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.467, -100.500
Hail, Tom Green
- When
- April 28, 8:09 PM CST
- Where
- Tom Green County, 4 mi SW of San Angelo
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.433, -100.483
Hail, Tom Green
- When
- April 28, 8:11 PM CST
- Where
- Tom Green County, San Angelo
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.467, -100.433
Hail, Tom Green
- When
- April 28, 8:12 PM CST
- Where
- Tom Green County, San Angelo
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.467, -100.433
Hail, Tom Green
- When
- April 28, 8:12 PM CST
- Where
- Tom Green County, 2 mi NE of San Angelo
- Measured
- 1.75 in hail
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.483, -100.417
Thunderstorm Wind, Tom Green
- When
- April 28, 8:15 PM CST to 8:17 PM CST
- Where
- Tom Green County, 2 mi N of San Angelo
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.500, -100.433
One mobile home destroyed.
Hail, Tom Green
- When
- April 28, 8:17 PM CST
- Where
- Tom Green County, 4 mi E of San Angelo
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 31.467, -100.367
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Texas, April 28 to 29, 2006$762,000 · F1 · 35 events
- Tornado and Flash Flooding in Oklahoma, April 28 to 30, 2006$382,000 · F0 · 13 events
- Hail in Texas, April 28, 2006$118,000 · 1.75 in hail · 11 events
- Damaging Winds in Texas, April 28 to 29, 2006$50,000 · 70 kt wind · 2 events
- Tornado and Flash Flood in North Dakota, April 28, 2006F0 · 16 events
- Tornado and Hail in Texas, April 28, 2006$15,000 · F0 · 6 events
- Hail and Damaging Wind in Texas, April 28, 20062 in hail · 9 events
- Hail in Texas, April 28, 20062.75 in hail · 5 events
- Hail and Damaging Winds in Texas, April 28, 20061.5 in hail · 4 events
- Heavy Snow in Colorado, April 28 to 29, 20062 events
- Hail in Texas, April 28, 20060.88 in hail · 2 events
- Blizzard in Alaska, April 28, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503408, 5503409, 5503410, 5503411, 5503412, 5503413, 5503414, 5503415, 5503416, 5503417, 5503418, 5503419, 5503420, 5503421, 5503422, 5503423, 5503424, 5503425, 5503426, 5503427, 5503428, 5503429, 5503430, 5503431, 5503432, 5503527, 5503528, 5503529, 5503530, 5503531, 5503532, 5503533, 5503534, 5503535, 5503536, 5503537, 5503538.